Thunderstorm Wind, Jefferson
- When
- May 20, 6:15 PM MST to 6:20 PM MST
- Where
- Jefferson County, Hamer
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.917, -112.200
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at May 20, 2:30 AM MST, 15 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 330 AM MDT FRI MAY 20 2005 .DISCUSSION...VIGOROUS SHORT WAVE NEAR 135W 40N THIS MORNING PROJECTED BY MODELS INTO WEST CENTRAL MOUNTAINS THIS AFTERNOON AND CONTINUING INTO SOUTHWEST MONTANA THROUGH MID NIGHT TONIGHT. ALSO HAVE NOSE OF H3 JET ADVANCING ACROSS SOUTHERN PORTION OF STATE. MAY BE A LITTLE ON THE RIGHT EXIT REGION OF THE JET BUT VERY GOOD OROGRAPHICS WITH SOUTH WEST H7 FLOW INTO THE EASTERN HIGHLANDS. VERTICAL SHEAR QUITE RESPECTABLE AND LARGELY UNIDIRECTIONAL THIS AFTERNOON. SURFACE LIS RUN MINUS 3 TO MINUS 5 WITH CAPE UP AROUND 1100 J/KG SOUTH OF A LINE FROM ABOUT OAKLEY TO DRIGGS. PRECIPITABLE WATER HAS BACKED OFF BUT STILL AROUND .75 INCH THIS EVENING. SOUNDING PROFILE IS ALSO TENDING TOWARDS INVERTED V. STORM MOTION SHOULD BE UP AROUND 25 TO 30KTS SO FLASH FLOOD THREAT IS NOT THE BIG ISSUE. HOWEVER...SHOULD A THUNDERSTORM OR TWO DEVELOP IN THE BIG AND LITTLE WOOD RIVER AREA WHERE RIVERS ALREADY AT FLOOD STAGE COULD BE ENOUGH PRECIPITATION TO AGGRAVATE RUN OFF. WINDEX VALUES AROUND 47 IN SUPPORT OF STRONG GUSTY WINDS NEAR THUNDERSTORMS. A LITTLE SHORT OF SEVERE BUT WILL HAVE TO BE ALERT THIS AFTERNOON FOR ISOLATED STRONG CELLS. INSTABILITY AND SHORT WAVE IN THE VICINITY THROUGH MIDNIGHT THEN DECREASE RAPIDLY. LAST BUT NOT LEAST SURFACE WINDS WILL BE ON THE WINDY SIDE IN THE UPPER AND LOWER SNAKE PLAIN. LOCAL STUDY SUGGESTS LESS THAN WIND ADVISORY LEVEL. ON SATURDAY JET STREAM SHIFTS TO THE NORTH BUT STILL IN CLOSE PROXIMITY TO FORECAST AREA. WINDS SHOULD BE BREEZY AGAIN. REMAINDER OF FORECAST LOOKS MOSTLY DRY WITH TEMPERATURES 5 TO 10 DEGREES ABOVE NORMAL UNDER BUILDING HIGH PRESSURE RIDGE. GFS DOES BRING TRAILING SOUTHERN END OF COLD FRONT THROUGH CENTRAL MOUNTAINS SUNDAY AFTERNOON. NOT A LOT OF UPPER SUPPORT BUT STILL PLENTY OF SURFACE MOISTURE AROUND. WILL CONTINUE DRY FORECAST FOR THE TIME BEING. RS && .PIH WATCHES/WARNING/ADVISORIES...FLOOD WARNINGS CONTINUE FOR THE BIG AND LITTLE WOOD RIVERS. PLEASE REFER TO BOIFLWPIH AND BOIFLSPIH FOR THE LATEST INFORMATION. && WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 300 PM MDT FRI MAY 20 2005 IDZ017>025-031-032-211200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS- UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- CARIBOU HIGHLANDS-CACHE VALLEY/IDAHO PORTION- WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 300 PM MDT FRI MAY 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR ACROSS SOUTHEAST IDAHO TODAY. ISOLATED THUNDERSTORMS MAY PRODUCE GUSTY WINDS TO 50 MPH. ADDITIONAL RAIN FALL WILL ADD TO RUN OFF ON LOCAL RIVERS AND STREAMS. FLOOD WARNING CONTINUES FOR THE LITTLE WOOD RIVER NEAR CAREY UNTIL NOON SATURDAY. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. RISING TEMPERATURES WILL BOOST RUNOFF ACROSS THE REGION. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN AND SNOW REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES. WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
The Pocatello radar (KSFX), 98 km away, was scanning. The volume nearest the first event began at 01:14 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2005Every state in 2005This day in weather historyWarnings in Idaho, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456502.